Alert archive / Ohio / Wind Advisories in 2025
Wind Advisory 1, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Jan 27, 2025, 2:54 AM EST for 20 counties in Ohio; Erie County, Pennsylvania. It took effect at Jan 27, 2025, 10:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2025, 2:54 AM EST (07:54 UTC)
- In effect from
- Jan 27, 2025, 10:00 AM EST
- Expired
- Jan 28, 2025, 6:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
All 21 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Huron County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 52 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS71 KCLE 270754 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 254 AM EST Mon Jan 27 2025 OHZ003-006>010-017>019-027>030-036-037-271600- /O.NEW.KCLE.WI.Y.0001.250127T1500Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Galion, Clyde, Perrysburg, Bellevue, Bowling Green, Crestline, Huron, Fremont, Port Clinton, Marion, Sandusky, Toledo, Fostoria, Lorain, Genoa, Carey, Willard, North Ridgeville, Ashland, Cardington, Tiffin, Bucyrus, Mansfield, Elyria, Norwalk, Upper Sandusky, Oak Harbor, Mount Gilead, Avon Lake, and Findlay 254 AM EST Mon Jan 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north-central and northwest Ohio. * WHEN...From 10 AM this morning to 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ011>014-089-PAZ001-002-271600- /O.NEW.KCLE.WI.Y.0001.250127T1500Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Willowick, Middlefield, Burton, Chesterland, Ashtabula, Andover, Erie, Chardon, Bainbridge, Orwell, Painesville, Geneva, Roaming Shores, Willoughby, Mentor, Corry, Wickliffe, South Russell, Eastlake, Edinboro, Conneaut, Cleveland, Union City, and Jefferson 254 AM EST Mon Jan 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Ashtabula, Cuyahoga, Geauga, and Lake Counties in Ohio. Erie County in Pennsylvania. * WHEN...From 10 AM this morning to 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jaszka
6 follow-up statements
525 WWUS71 KCLE 270837 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 337 AM EST Mon Jan 27 2025 OHZ020-271800- /O.EXA.KCLE.WI.Y.0001.250127T1500Z-250128T0600Z/ Medina- Including the cities of Brunswick, Medina, and Wadsworth 337 AM EST Mon Jan 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Medina County. * WHEN...From 10 AM this morning to 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ003-006>010-017>019-027>030-036-037-271800- /O.CON.KCLE.WI.Y.0001.250127T1500Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Galion, Clyde, Perrysburg, Bellevue, Bowling Green, Crestline, Huron, Fremont, Port Clinton, Marion, Sandusky, Toledo, Fostoria, Lorain, Genoa, Carey, Willard, North Ridgeville, Ashland, Cardington, Tiffin, Bucyrus, Mansfield, Elyria, Norwalk, Upper Sandusky, Oak Harbor, Mount Gilead, Avon Lake, and Findlay 337 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north-central and northwest Ohio. * WHEN...From 10 AM this morning to 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ011>014-089-PAZ001-002-271800- /O.CON.KCLE.WI.Y.0001.250127T1500Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Willowick, Middlefield, Burton, Chesterland, Ashtabula, Andover, Erie, Chardon, Bainbridge, Orwell, Painesville, Geneva, Roaming Shores, Willoughby, Mentor, Corry, Wickliffe, South Russell, Eastlake, Edinboro, Conneaut, Cleveland, Union City, and Jefferson 337 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...In Ohio, Ashtabula, Cuyahoga, Geauga, and Lake Counties. In Pennsylvania, Erie County. * WHEN...From 10 AM this morning to 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jaszka
166 WWUS71 KCLE 271421 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 921 AM EST Mon Jan 27 2025 OHZ003-006>010-017>019-027>030-036-037-272230- /O.CON.KCLE.WI.Y.0001.250127T1500Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Marion, Mansfield, Elyria, Port Clinton, Genoa, Carey, Oak Harbor, Findlay, Perrysburg, Bellevue, Toledo, Cardington, Upper Sandusky, Bucyrus, Crestline, Sandusky, Tiffin, Huron, Clyde, Ashland, Bowling Green, Fremont, Lorain, Avon Lake, Fostoria, Mount Gilead, Willard, Norwalk, Galion, and North Ridgeville 921 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest Ohio. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ011>014-089-PAZ001-002-272230- /O.CON.KCLE.WI.Y.0001.250127T1500Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of South Russell, Conneaut, Chardon, Bainbridge, Ashtabula, Geneva, Burton, Roaming Shores, Union City, Middlefield, Chesterland, Willowick, Wickliffe, Erie, Edinboro, Andover, Corry, Jefferson, Willoughby, Eastlake, Cleveland, Orwell, Painesville, and Mentor 921 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...In Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, and Lake Counties. In Pennsylvania, Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ020-272230- /O.CON.KCLE.WI.Y.0001.250127T1500Z-250128T0600Z/ Medina- Including the cities of Brunswick, Medina, and Wadsworth 921 AM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds up to 25 mph with gusts up to 50 mph expected. * WHERE...Medina County. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Campbell
028 WWUS71 KCLE 272031 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EST Mon Jan 27 2025 OHZ003-006>010-017>019-027>030-036-037-280445- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Marion, Mansfield, Elyria, Port Clinton, Genoa, Carey, Oak Harbor, Findlay, Perrysburg, Bellevue, Toledo, Cardington, Upper Sandusky, Bucyrus, Crestline, Sandusky, Tiffin, Huron, Clyde, Ashland, Bowling Green, Fremont, Lorain, Avon Lake, Fostoria, Mount Gilead, Willard, Norwalk, Galion, and North Ridgeville 331 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest Ohio. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ011>014-089-PAZ001-002-280445- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of South Russell, Conneaut, Chardon, Bainbridge, Ashtabula, Geneva, Burton, Roaming Shores, Union City, Middlefield, Chesterland, Willowick, Wickliffe, Erie, Edinboro, Andover, Corry, Jefferson, Willoughby, Eastlake, Cleveland, Orwell, Painesville, and Mentor 331 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...In Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, and Lake Counties. In Pennsylvania, Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ020-280445- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T0600Z/ Medina- Including the cities of Brunswick, Medina, and Wadsworth 331 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Medina County. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Campbell
279 WWUS71 KCLE 280250 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 950 PM EST Mon Jan 27 2025 OHZ003-006>010-017>019-027>030-036-037-280600- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Clyde, Ashland, North Ridgeville, Tiffin, Norwalk, Port Clinton, Bucyrus, Oak Harbor, Genoa, Fostoria, Lorain, Sandusky, Findlay, Willard, Toledo, Cardington, Bellevue, Elyria, Bowling Green, Crestline, Perrysburg, Mount Gilead, Upper Sandusky, Marion, Mansfield, Huron, Fremont, Carey, Galion, and Avon Lake 950 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest Ohio. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ011>014-089-PAZ001-002-281100- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie- Including the cities of Erie, Willowick, Geneva, Eastlake, Corry, Wickliffe, Andover, Willoughby, Roaming Shores, Cleveland, Mentor, Bainbridge, South Russell, Burton, Chesterland, Jefferson, Ashtabula, Edinboro, Chardon, Painesville, Orwell, Conneaut, Union City, and Middlefield 950 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...In Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, and Lake Counties. In Pennsylvania, Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OHZ020-280600- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T0600Z/ Medina- Including the cities of Medina, Brunswick, and Wadsworth 950 PM EST Mon Jan 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Medina County. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kahn
622 WWUS71 KCLE 280602 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 102 AM EST Tue Jan 28 2025 OHZ011>014-280715- /O.CAN.KCLE.WI.Y.0001.000000T0000Z-250128T1100Z/ Cuyahoga-Lake-Geauga-Ashtabula Inland- Including the cities of Cleveland, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, and Roaming Shores 102 AM EST Tue Jan 28 2025 ...WIND ADVISORY HAS BEEN CANCELED... Wind gusts have diminished to 30 to 40 MPH, and will continue diminishing through this morning. $$ OHZ003-006>010-017>020-027>030-036-037-280715- /O.EXP.KCLE.WI.Y.0001.000000T0000Z-250128T0600Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron- Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow- Including the cities of Toledo, Bowling Green, Perrysburg, Port Clinton, Oak Harbor, Genoa, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Findlay, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, Mount Gilead, and Cardington 102 AM EST Tue Jan 28 2025 ...WIND ADVISORY HAS EXPIRED... Wind gusts have diminished to 30 to 40 MPH, and will continue diminishing through this morning. $$ OHZ089-PAZ001-002-281100- /O.CON.KCLE.WI.Y.0001.000000T0000Z-250128T1100Z/ Ashtabula Lakeshore-Northern Erie-Southern Erie- Including the cities of Ashtabula, Conneaut, Geneva, Erie, Edinboro, Corry, and Union City 102 AM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...In Ohio, Ashtabula Lakeshore County. In Pennsylvania, Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
977 WWUS71 KCLE 281044 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 544 AM EST Tue Jan 28 2025 OHZ089-PAZ001-002-281145- /O.EXP.KCLE.WI.Y.0001.000000T0000Z-250128T1100Z/ Ashtabula Lakeshore-Northern Erie-Southern Erie- Including the cities of Geneva, Corry, Erie, Conneaut, Edinboro, Ashtabula, and Union City 544 AM EST Tue Jan 28 2025 ...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... Wind gusts have subsided to less than 40 MPH and will continue to decrease this morning. $$ Sullivan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Jan 27, 1:02 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 27, 1:02 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
102 AM EST Mon Jan 27 2025
.SYNOPSIS...
A ridge will attempt to build over the region tonight into
Monday before deep low pressure over Canada pushes a cold front
across the area Monday night into Tuesday. Another disturbance
will cross the region Wednesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
1:02 AM EST Update...
Forecast remains valid per latest trends in obs and model
guidance. Agree with the Sunday evening shift that a Wind
Advisory will likely be needed for at least portions of our CWA
for late Monday morning through a large portion of Monday night.
Will continue to evaluate latest model guidance as it becomes
available before making a final decision.
Previous Discussion...
A ridge will attempt to build into the region this evening, allowing
any remaining lake effect snow showers and lake effect clouds to
scatter out. Radiational cooling due to clear skies will result in
overnight lows in the teens.
On Monday, the pressure gradient will tighten in response to deep
low pressure moving east across Canada and high pressure building
across the southern CONUS. Southwesterly winds will increase
significantly late Monday morning and especially Monday afternoon
and evening with peak sustained winds to 15 to 25 mph and gusts to
35 to 45 mph expected during this time. Wind gusts have trended a
bit higher since the last full update; HREF guidance highlights
portions of northern Ohio and the lakeshore of NW PA with a 60 to as
high as 90 percent chance of 45+ mph wind gusts and even suggests
that there is a chance of a gusts approaching 55 to 60 mph in few
spots near the Erie County PA/Chautauqua County NY border Monday
evening into Monday night. However, uncertainty in the depth of
mixing and the resulting gusts still exists, especially since the
strongest winds aloft may not develop over the area until after peak
diurnal heating and possibly near or after sunset. Opted to hold off
on any Wind Advisories with this update, but it's possible that an
advisory will be needed if winds continue to trend higher with the
next full update. Regardless, it will be quite blustery Monday.
Winds will slowly begin to relax after Midnight Monday night. Highs
will be in the low to mid 30s (upper 20s in interior NW PA) with
wind chills in the teens.
The aforementioned low to the north will push a trough/surface cold
front southeast across the eastern Great Lakes late Monday night.
PoPs will increase ahead of the front with the highest precipitation
chances associated with the best lift and moisture across NE OH/NW
PA. A band of snow could accompany the front as it moves into
northern zones towards the end of the period, which may produce
moderate to briefly heavy snowfall rates. By the end of the near
term period, 1 to 3 inches of snow will likely accumulate across the
snowbelt region of NE OH and NW PA with locally higher amounts
possible in the higher terrain of NW PA if moderate snowfall rates
manage to develop. Still can't rule out a Winter Weather Advisory
across interior NW PA for heavier snowfall rates and impacts from
blowing/drifting snow, but still some uncertainty in how efficient
precipitation rates are given minimal lake influence. Snowfall
amounts outside of the snowbelt will be an inch or less. Monday
night's lows will be in the upper teens to low to mid 20s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Broad upper level trough with multiple passing shortwaves will
impact much of the weather through the short term period. Lake
enhanced snow showers will likely be ongoing at the onset of the
short term as the cold front sags south of the local area. Generally
northwesterly flow across Lake Erie, in addition to limited low
level moisture, should supply enough support for light snow showers
downwind of the lake. Winds will back slightly Tuesday afternoon and
evening which will push any lingering showers offshore before the
next system arrives Wednesday. Snowfall accumulations through
Tuesday night will generally remain under half an inch, with 2-3
inches possible across Northwest Pennsylvania.
Another upper shortwave and surface low pressure system will quickly
drop into the eastern Great Lakes region on Wednesday,
reinvigorating lake effect snow showers late Wednesday morning into
Wednesday night. Given a mostly ice covered lake and how quickly
this system is expected to exit the region, expecting minimal
accumulation under an inch for most with 2-3 inches possible across
Northwest Pennsylvania.
High temperatures remain in the mid to upper 30s Tuesday and
Wednesday, lower 30s across the Snowbelt. Overnight lows on Tuesday
settle in the upper 20s to near 30 degrees. Cooler behind a cold
front Wednesday night as lows dip into the teens.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The long term will begin dry as a ridge of high pressure builds east
into the Ohio Valley and Great Lakes region through Friday. Low
pressure ejects out of the Great Plains into the Ohio Valley late
this week and weekend, though discrepancies in exact track and
timing remain across deterministic members. For now, continued the
trend of slowing down precipitation which would likely lead to more
rain than snow Friday night into Saturday as warm air advection
occurs ahead of the system.
High temperatures in the upper 30s to near 40 degrees through the
long term with overnight lows in the upper 20s each night.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Cyclonic W'erly to NW'erly flow aloft and embedded disturbances
affect our region through 06Z/Tues. At the surface, a trough
lingers over/near the Great Lakes and sharpens as a cold front
sweeps SE'ward from the Canadian Prairies and vicinity to the
central Great Lakes through 06Z/Tues. Simultaneously, a ridge
lingers over/near the OH Valley and vicinity. The interaction
between the sharpening surface trough and ridge will cause the
large-scale MSLP gradient to tighten over our area. Accordingly,
SW'erly surface winds around 10 to 15 knots through 15Z/Mon are
expected to increase to 15 to 25 knots thereafter and persist
through 06Z/Tues. These winds are expected to gust as high as 30
to 40 knots between 15Z/Mon and 06Z/Tues. Since primarily
unidirectional flow is still expected in the low-levels,
continued to opt against LLWS inclusion in our TAF's.
Primarily VFR are expected through 06Z/Tues with intervals of
cloud cover associated with aforementioned disturbances aloft
expected to mainly reside in the mid/upper-level atmosphere.
However, moistening ascent ahead of a stronger disturbance aloft
should allow light to occasionally moderate snow to blossom over
much of NE OH and NW PA after 03Z/Tues and impact
KCAK/KYNG/KERI through 06Z/Tues. This snow should be
accompanied by MVFR ceilings and MVFR to LIFR visibility.
Outlook...Periodic snow with non-VFR expected Tuesday morning
through Thursday morning, especially in NE OH and NW PA. Non-VFR
are possible areawide due to snow and/or rain overnight Thursday
night through this Friday.
&&
.MARINE...
Southwesterly winds 10 to 20 knots this evening will quickly
increase by Monday morning as an upper trough digs south and
tightens the pressure gradient over Lake Erie. Anticipate for winds
to quickly increase Monday morning, eventually increasing to 30-40
knot gales by Monday evening. Peak wind gusts upwards of 50 knots
are possible. Highest winds and gusts will remain east of The
Islands, while winds generally remain in the 25-30 knot range across
the western basin. The Gale Watch has been upgraded to a Gale
Warning with this forecast package and remains in effect from
12Z/Mon through 11Z/Tue. Winds will quickly diminish below 20 knots
Tuesday morning as a ridge of high pressure builds north over the
lake. Winds may briefly veer northwesterly Tuesday morning and
afternoon before backing southerly Tuesday evening as the ridge
exits east. Southerly to southwesterly winds increase to 20-30 knots
Tuesday night into Wednesday morning as a cold front approaches from
the north. Northwesterly winds diminish below 20 knots behind the
cold front front Wednesday night.
Lake Erie remains mostly ice covered, with the exception of a small
area of ice-free water east of Long Point. Dangerous ice conditions
may arise, particularly Monday and Monday night, when the strongest
winds will occur and temperatures hover around 30 degrees. Ice floes
and shifting of lake ice will pose a hazard to those who venture out
on the ice on Monday. Additionally, strong winds may cause ice to
shift and potentially close shipping lanes.
Small Craft Advisory issuance remains suspended until further notice
for nearshore waters from Maumee Bay to Ripley NY due to extensive
ice cover.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Warning from 7 AM this morning to 6 AM EST Tuesday for
LEZ145>149-165>169.
&&
SYNOPSIS...Maines
NEAR TERM...Jaszka/Maines
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Jaszka
MARINE...IversonHazardous weather outlook, Jan 26, 3:23 PM EST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 323 PM EST Sun Jan 26 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-272030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 323 PM EST Sun Jan 26 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwesterly wind gusts up to 35 to 45 mph are expected on Monday, especially during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>144-162>164-272030- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- 323 PM EST Sun Jan 26 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-145>149-165>169-272030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 323 PM EST Sun Jan 26 2025 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 6 AM EST TUESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-272030- Northern Erie-Southern Erie-Crawford- 323 PM EST Sun Jan 26 2025 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwesterly wind gusts up to 35 to 45 mph are expected on Monday, especially during the afternoon and evening. Snow accumulations of up to several inches are possible Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:03 AM EST | Winter Weather Advisory | CLE | Crawford, Erie | 28 hr |
Nearby
Wind Advisories in Ohio, 2025Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.